MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 25; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 25; HEART-VALVE, MECHANICAL
Model Number ONXM-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 04/14/2025
Type of Reportable Event Death
Event or Problem Description
According to the initial report received via email on 15april2025 from artivion sales manager north india, (b)(6)., mitral valve onxm-25 was implanted.Valve stopped functioning as per dr.(b)(6) and patient vitals started getting deteriorated then redo surgery was done with another onxm-25 mitral valve.Additional information received relayed a 49-year-old female had the onxm-25 valve implanted on (b)(6) 2025 due to rhd with severe mitral regurgitation and moderate mitral stenosis.Moderate aortic regurgitation with atrial fibrilation with small aortic root with af with nyha class iv was also present.Avr with aortic root enlargement by nick's procedure with mvr were performed on (b)(6) 2025.Surgery was uneventful, tee showed normal prosthesis function.Patient was extubated next morning and was behaving normal.The patient developed cardiac dysfunction on 1st pod and was managed; accordingly, tee was done which showed regurgitation across mitral prosthesis.A re-do mvr was done on (b)(6) 2025 due to possible prosthesis dysfunction or paravalvular leak with new prosthesis implanted.The patient developed severe left ventricular dysfunction and was managed with iabp and ionotropic support.Patient had perrsistent low cardiac output syndrome and developed multiorgan failure.The patient did not survive despite best efforts.See attachment titled: medical records for additional information.The surgeon is a frequent user of on-x valves implanting 6-7/month.No additional information forthcoming.This investigation is relegated to onxm-25 serial number: (b)(6) with the allegation that the valve stopped functioning.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received via email on 15april2025 from (b)(6), mitral valve onxm-25 was implanted.Valve stopped functioning as per dr.(b)(6) and patient vitals started getting deteriorated then redo surgery was done with another onxm-25 mitral valve.Additional information received relayed a 49 year-old female had the onxm-25 valve implanted on (b)(6) 2025 due to rhd with severe mitral regurgitation and moderate mitral stenosis.Moderate aortic regurgitation with atrial fibrilation with small aortic root with af with nyha class iv was also present.Avr with aortic root enlargement by nick's procedure with mvr were performed on (b)(6) 2025.Surgery was uneventful, tee showed normal prosthesis function.Patient was extubated next morning and was behaving normal.The patient developed cardiac dysfunction on 1st pod and was managed accordingly, tee was done which showed regurgitation across mitral prosthesis.A re-do mvr was done on (b)(6) 2025 due to possible prosthesis dysfunction or paravalvular leak with new prosthesis implanted.The patient developed severe left ventricular dysfunction and was managed with iabp and ionotropic support.Patient had perrsistent low cardiac output syndrome and developed multiorgan failure.The patient did not survive despite best efforts.See attachment titled: medical records for additional information.The surgeon is a frequent user of on-x valves implanting 6-7/month.No additional information forthcoming.
 
Additional Manufacturer Narrative
The manufacturing records for onxm-25 sn (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxm-25 sn (b)(6) was implanted on (b)(6) 2025 in a 49-year-old female patient in india.The patient developed complications described by the surgeon as ¿the valve stopped functioning¿ and the patients vital signs deteriorated, and a redo surgery was undertaken.Additional information received relayed a ¿49-year-old female had the onxm-25 valve implanted on (b)(6) 2025 due to rhd [rheumatic heart disease] with severe mitral regurgitation and moderate mitral stenosis.Moderate aortic regurgitation with atrial fibrillation with small aortic root with nyha class iv was also present.Avr [ aortic valve replacement] with aortic root enlargement by nick's procedure with mvr [mitral valve replacement] were performed on (b)(6) 2025.Surgery was uneventful, tee showed normal prosthesis function.Patient was extubated next morning and was behaving normal.The patient developed cardiac dysfunction on 1st pod and was managed accordingly, tee was done which showed regurgitation across mitral prosthesis.A re-do mvr was done on (b)(6) 2025 (2 days post implant) due to possible prosthesis dysfunction or paravalvular leak with new prosthesis implanted.The patient developed severe left ventricular dysfunction and was managed with iabp and ionotropic support.Patient had persistent low cardiac output syndrome and developed multiorgan failure.The patient did not survive despite best efforts.¿ medical records and video were provided and reviewed; the valve was not returned for evaluation.Manufacturing records were reviewed and showed no processing issues.The instructions for use (ifu) for the on-x valve identify paravalvular leak (pvl) and death as potential complications following prosthetic valve replacement, which may necessitate reoperation or explantation.Historically, the incidence of major pvl has been reported at 0.3% per patient-year for rigid heart valve substitutes, as outlined in iso 5840-2:2021(e).Additionally, published data estimate an operative mortality rate of 4.5% following mitral valve replacement surgery (bowdish et al.).The explanting surgeon identified paravalvular leak (pvl) as the immediate reason for valve explantation.However, the limited details available hinder a definitive assessment of the underlying cause of the pvl.Known contributors to pvl include suture dehiscence, annular calcification or tissue friability, infection, and intraoperative technical factors.Based on the information currently available, it is not possible to determine whether the valve itself played a role in the development of the pvl that led to explantation and subsequent patient death.The explanting surgeon identified paravalvular leak (pvl) as the immediate reason for valve explantation.However, the limited details available hinder a definitive assessment of the underlying cause of the pvl.Based on the information currently available, it is not possible to determine whether the valve itself played a role in the development of the pvl that led to explantation and subsequent patient death.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX MITRAL STANDARD 25
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key21999495
Report Number1649833-2025-00014
Device Sequence Number9530618
Product Code LWQ
UDI-Device Identifier00851788001273
UDI-Public00851788001273
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXM-25
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2025
Supplement Report FDA Received Date07/19/2025
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown